Iron supplements and stomach issues: Help!
by shirl000, Feb 14, 2011
I started taking iron supplements about 3 weeks ago and started getting stomach pains. Then, I started taking them with food. I only took them for a week and stopped because of stomach pain. It's 2 weeks from the time I took the last pill and I still have serious stomach pains, acid reflux and loose stools. Could an iron supplement still be affecting me? Could it have set off some kind of inflammation process that has continued for this long? I have an appointment with a Gastro but it's still about 2 weeks out. Just wondering if it could have set off some kind of weird reaction in my digestion? Inflammation or something. My pain is throughout my whole digestive tract, chest, upper and lower abdomen. I've been checked by emergency room doctor, no heart problems, etc. Just wants me to see a Gastroenterologist. Anyone have anything similar from an iron supplement? Thank you
- viral gastroenteritis or more... im really stumped.. (1 replies):I just got a call from urgent care that I went to last n...[more]
- thyroid and iron levels (3 replies):Can a low thyroid level, 6 cause a high iron level 290? ...[more]
Member Comments (5)
by CakeisgoodFrostingisbetter, Feb 14, 2011
YES. What a nightmare it was. I have Crohn's disease and take a lot of meds. Iron being one of them. That iron tablet made me have horrible rectal bleeding (clots too) , pain and it was just awful. To make a long story short, I needed the iron (im anemic) so I get mine IV style. MUUUUCH BETTER even although it's timely and a pain a little, your body wont scream at you and get sick.
by shirl000, Feb 14, 2011
Thank you for the reply, did you have symptoms even after you came off the iron? If so, how long before it got better? It's been more then 2 weeks now and I'm not having any relief. I haven't had an iron pill in so long. Did something help you heal? Thanks!
by carrieann77, Jan 23, 2013
hi i was wondering if you ever found relief from your stomach problems, just started taking iron less than 2 weeks ago and i actually quit taking them almost 2 days ago because im worried about the stomach issues. I have been experiencing the same kinda pains u mentioned but im having constipation not D(all symptoms persist even after stopping the iron). I was wondering if yours was in fact due to the iron and when it started feeling better, and what did the gastro say when u went. thx
by Trad123, Feb 26, 2013
I am the same! I stopped taking iron over a year ago and still have problems with my bowel! I even have some hemorrhoids and itchiness down there still! my bowel movements are slowly getting more regular again and less constipating! It took a long time and a lot of discomfort after coming off them! I still am not fully better! Wish I never started taking iron because it didn't agree with me from the start! Hope you feel better soon!
by Roderick634, May 07, 2013
I have been taking iron tabs for about six months, it has given me very severe abdominal pain which I get at least once in every week. The constipations are also yet there though I have stopped taking the iron tabs a few weeks back. Many who have suffered the same fate say it can last for long. I do not understand how to get over it.
Post a Comment